Topical pain relief?

I had cool sculpting done six days ago, the procedure itself was unbearable(they had to medicate me) I also have a pretty high tolerance for pain. I have the burning, stabbing, feels like someone set my nerves on fire or keeps shocking me pain that people have described on here. Advil doesn't work Generic Vicodin didn't work Cold or hot on the areas didn't work Help! Is there a topical cream I can go buy or something??

Doctor Answers 4

Burning pain after Coolsculpting

I have found that this type of burning pain is best managed with Gabapentin (Neurontin).  It can last for up to 2 weeks.  In all cases it subsides.  It appears to be due to temporary nerve hypersensitivity.  Topical anesthesia will be of no use because the nerves involved are in the subcutaneous region.


Nashville Facial Plastic Surgeon
4.6 out of 5 stars 43 reviews

Pain from Coolsculpting

I have been doing coolsculpting for years and have not medicated anyone during the procedure.  Can you please confirm that you had Coolsculpting by Zeltiq at a doctor's office.  I would return to your treating physician for examination.  Please let me know what happens.

Pain Following CoolSculpting

There is a non-narcotic prescription medication that can help with pain following CoolSculpting. Most people find they do not need it, but always find a practice wend and operated by a physician with physicians, nurse practicers and physicians available to manage medication for you if needed. 

Michael Law, MD
Raleigh-Durham Plastic Surgeon
4.8 out of 5 stars 110 reviews

Pain relief after CoolSculpting

In some instances, there can be some pain as you describe after a CoolSculpting treatment to the abdomen.  There is not a topical cream that I am aware of that would help, but there is a prescription oral medication used to treat neuropathy that can help.  You should contact the physician who treated you to discuss your issue and treatment.

Michael I. Echavez, MD
San Francisco Facial Plastic Surgeon
4.5 out of 5 stars 18 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.